Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Logmodularity and isometries of operator algebras


Authors: David P. Blecher and Louis E. Labuschagne
Journal: Trans. Amer. Math. Soc. 355 (2003), 1621-1646
MSC (2000): Primary 46L07, 46J10, 46L52, 47L30; Secondary 46E25, 47B33
Published electronically: December 4, 2002
MathSciNet review: 1946408
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize some facts about function algebras to operator algebras, using the ``noncommutative Shilov boundary'' or ``$C^*$-envelope'' first considered by Arveson. In the first part we study and characterize complete isometries between operator algebras. In the second part we introduce and study a notion of logmodularity for operator algebras. We also give a result on conditional expectations. Many miscellaneous applications are provided.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 46L07, 46J10, 46L52, 47L30, 46E25, 47B33

Retrieve articles in all journals with MSC (2000): 46L07, 46J10, 46L52, 47L30, 46E25, 47B33


Additional Information

David P. Blecher
Affiliation: Department of Mathematics, University of Houston, Houston, Texas 77204-3008
Email: dblecher@math.uh.edu

Louis E. Labuschagne
Affiliation: Department of Mathematics, Applied Mathematics and Astronomy, P.O. Box 392, 0003 UNISA, South Africa
Email: labusle@unisa.ac.za

DOI: http://dx.doi.org/10.1090/S0002-9947-02-03195-1
PII: S 0002-9947(02)03195-1
Received by editor(s): May 15, 2002
Received by editor(s) in revised form: September 4, 2002
Published electronically: December 4, 2002
Additional Notes: This research was supported in part by grants from the National Science Foundation and the University of South Africa.
Article copyright: © Copyright 2002 American Mathematical Society